Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 107, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 19, 2011, 1:35 PM CDT for Vilas County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 1:35 PM CDT (18:35 UTC)
- Expired
- Aug 19, 2011, 2:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vilas County, WI
The radar
The Marquette radar (KMQT), 139 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 1:49 PM CDT | HAIL 1 | Boulder Junction, WI | DIME TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS53 KGRB 191835
SVRGRB
WIC125-191915-
/O.NEW.KGRB.SV.W.0107.110819T1835Z-110819T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
135 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 215 PM CDT
* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOULDER JUNCTION...OR 25 MILES NORTHWEST OF EAGLE RIVER...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PHELPS AND LAND O LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4617 8920 4615 8909 4609 8895 4607 8893
4605 8893 4608 8979 4621 8979 4623 8952
TIME...MOT...LOC 1835Z 273DEG 32KT 4614 8961
WIND...HAIL 60MPH 1.00IN
$$
MPC2 follow-up statements
857
WWUS53 KGRB 191846
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
146 PM CDT FRI AUG 19 2011
WIC125-191915-
/O.CON.KGRB.SV.W.0107.000000T0000Z-110819T1915Z/
VILAS WI-
146 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL VILAS
COUNTY UNTIL 215 PM CDT...
AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF BOULDER JUNCTION...OR 21 MILES NORTHWEST OF EAGLE RIVER...
MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BOULDER JUNCTION...CONOVER...PHELPS AND LAND O LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4608 8969 4619 8970 4620 8951 4617 8920
4615 8909 4609 8895 4607 8893 4605 8893
TIME...MOT...LOC 1846Z 273DEG 32KT 4613 8947
WIND...HAIL 60MPH 1.75IN
$$
MPC658
WWUS53 KGRB 191911
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
211 PM CDT FRI AUG 19 2011
WIC125-191917-
/O.EXP.KGRB.SV.W.0107.000000T0000Z-110819T1915Z/
VILAS WI-
211 PM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VILAS COUNTY HAS BEEN
REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN VILAS COUNTY AND NORTHEASTERN ONEIDA COUNTY UNTIL 245 PM.
LAT...LON 4608 8969 4619 8970 4620 8951 4617 8920
4615 8909 4609 8895 4607 8893 4605 8893
TIME...MOT...LOC 1907Z 273DEG 32KT 4612 8920
$$
BERSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:14 AM CDT, 9 hours 21 minutes earlier.
Area forecast discussion, Aug 19, 4:14 AM CDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CDT FRI AUG 19 2011 .SHORT TERM...TODAY THROUGH SATURDAY. TWO UPPER JETS WERE EVIDENT AT 500MB AT 09Z TODAY. ONE WAS ALONG THE U.S. CANADA BORDER AND THE OTHER WAS DROPPING SOUTHEAST ACROSS WESTERN IOWA. NORTHEAST WISCONSIN IS NOT IN THE FAVORABLE PORTION OF EITHER OF THESE JETS TODAY. THE RIGHT ENTRANCE REGION OF THE MORE NORTHERN JET DOES APPEAR TO PROVIDE UPPER SUPPORT LATER TONIGHT AND SATURDAY HOWEVER. THERE IS VERY WEAK WARM ADVECTION AT 850MB FOR AWHILE TODAY BUT THEN COLD ADVECTION LATER TODAY AS THE COLD FRONT MOVES THROUGH. LOW LEVEL MOISTURE APPEARS TO BE VERY MODEST. ALL IN ALL IT LOOKS LIKE THERE IS REALLY NO STRONG FORCING FOR SHOWERS AND THUNDERSTORMS TODAY BUT WILL KEEP IN A CHANCE OF SHOWERS AND THUNDERSTORMS AS COLD FRONTS RARELY MOVE THROUGH DRY AT THIS TIME OF THE YEAR. MODELS SUGGEST THAT THE COLD FRONT WILL STALL TO OUR SOUTH FOR AWHILE LATER TONIGHT AND SATURDAY WHILE THE RIGHT ENTRANCE REGION OF THE NORTHERN UPPER JET MOVES ACROSS THE REGION. THIS SHOULD PROVIDE SUFFICIENT DYNAMICS FOR SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN HALF OF THE FORECAST AREA. .LONG TERM...SAT NGT THRU NXT THU. MAIN FCST CHALLENGE REMAINS TRYING TO DETERMINE WHEN TO INCLUDE SML CHC POPS AS NW FLOW TO PREVAIL THRU MOST OF THE EXTENDED PERIOD. TEMPS FOR THE MOST PART TO BE AT OR ABV NORMAL THRU THE MIDDLE OF NXT WEEK. IT APRS THAT NE WI TO RESIDE BETWEEN THE DEPARTED CDFNT TO THE SE AND THE NXT SHRTWV DIVING SEWD THRU THE BROAD UPR TROF SITUATED ACROSS THE ONTARIO/NRN GREAT LKS. MSTR NEVER DOES GET SCOURED OUT THO AND TIME SECTIONS SHOW PLENTY OF MID AND HI CLDS OVER THE FCST AREA THRU THE NGT. HAVE LEANED TOWARD THE WARMER SIDE OF GUIDANCE FOR MIN TEMPS WITH READINGS RANGING FROM THE UPR 40S/ LWR 50S NORTH TO THE UPR 50S LAKESIDE. WHILE THE CORE OF THE UPR TROF TO BE LOCATED TO OUR EAST ON SUNDAY...CYCLONIC FLOW LINGERS ACROSS WI WITH A SHEARED SHRTWV MOVING ACROSS NRN SECTIONS OF THE BADGER STATE. MDLS INDICATE WEAK INSTABILITY WITH CAPES OF 200 TO 400 J/KG AND LI'S DOWN TO AROUND ZERO BY THE AFTERNOON HOURS. ENUF OF A PCPN THREAT EXISTS SUCH THAT LOW END CHC POPS ARE NECESSARY ACROSS THE ENTIRE FCST AREA. GUID VALUES ARE CLOSE FOR MAX TEMPS...THUS PLENTY OF MID 70S EXPECTED. LOSS OF DAYTIME HEATING COMBINED WITH WEAKENING CYCLONIC FLOW SHOULD ALLOW FOR THE PCPN TO QUICKLY END SUNDAY EVENING. HAVE LINGERED A SLGT CHC POP OVER FAR NE WI INTO THE EVENING... OTHERWISE HAVE GONE DRY FOR EVERYONE ELSE. WINDS BEGIN TO BACK MORE SW BY MON AND THIS LEADS TO THE ONSET OF WEAK WAA OVER WI. 00Z GFS AND CANADIAN MDLS NOW GENERATE PCPN OVER MOST OF THE FCST AREA...BUT THE WAA APRS TO BE TOO STG IN THESE MDLS COMPARED TO THE UKMET AND ECMWF. JUST DO NOT SEE ENUF MSTR TRANSPORT OR INSTABILITY/LIFT TO WARRANT ADDING A POP AT THIS TIME. MAX TEMPS SHOULD BE ABLE TO REACH THE 75 TO 80 DEG RANGE ON MON. HARD TO FIND A TRIGGER FOR ANY PCPN HEADED INTO TUE AS UPR HGTS BEGIN TO BUILD ACROSS THE WRN GREAT LKS. THIS IS DUE TO THE NE CONUS UPR TROF LIFTING OUT AND ALLOWING FOR THE ROCKIES UPR RDG TO EXPAND EWD A BIT. 8H TEMPS RISE INTO THE +15 TO +18C RANGE WHICH WL BRING MAX TEMPS INTO THE UPR 70S TO LWR 80S. NUMBER OF QSTNS AS TO PCPN CHCS TOWARD THE MIDDLE OF NXT WEEK AS THE MDLS DIFFER ON THE TIMING/STRENGTH OF THE NXT SHRTWV TROF/CDFNT...AMT OF MSTR RETURN AHD OF THE FNT AND DEGREE OF INSTABILITY FOR TSTM DEVELOPMENT. CURRENT THINKING IS THAT WED INTO WED NGT WOULD PRESENT THE BEST OPPORTUNITY FOR PCPN...THUS CHC POPS HAVE BEEN INCLUDED IN THE FCST. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS A COLD FRONT APPROACHES FROM THE WEST. MVFR CIGS AND VSBYS POSSIBLE WITH ANY ACTIVITY THAT OCCURS. OTHERWISE MAINLY VFR CIGS TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/KALLAS
Hazardous weather outlook, Aug 19, 4:57 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 457 AM CDT FRI AUG 19 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 457 AM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT WHEN A COLD FRONT SLOWLY MOVES ACROSS THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TOWARD THE MIDDLE OF NEXT WEEK ASSOCIATED WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE AND A COLD FRONT. IT IS TOO EARLY TO DISCERN ANY SEVERE POTENTIAL FROM ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-201000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 457 AM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT WHEN A COLD FRONT SLOWLY MOVES ACROSS THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY LATE THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE TOWARD THE MIDDLE OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. RDM/AK
In the hours before
Special weather statement, Aug 19, 7:51 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 751 AM CDT FRI AUG 19 2011 WIZ005-010>013-191345- FLORENCE-FOREST-NORTHERN MARINETTE COUNTY-ONEIDA-VILAS- 751 AM CDT FRI AUG 19 2011 ...STRONG THUNDERSTORMS ARRIVING THIS MORNING... AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF EAGLE RIVER...MOVING EAST AT 50 MPH. PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THREE LAKES... LAND O LAKES... EAGLE RIVER... CONOVER... CLEARWATER LAKE... PHELPS... ALVIN... LONG LAKE... TIPLER... FLORENCE... COMMONWEALTH... SPREAD EAGLE... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
Special weather statement, Aug 19, 8:09 AM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 809 AM CDT FRI AUG 19 2011 WIZ005-010>012-018-019-191415- FLORENCE-FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS- 809 AM CDT FRI AUG 19 2011 ...STRONG THUNDERSTORMS MOVING OVER THE NORTHWOODS THIS MORNING... AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAGLE RIVER TO 26 MILES WEST OF RHINELANDER...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SUGAR CAMP... CLEARWATER LAKE... BRADLEY... HEAFFORD JUNCTION... WOODBORO... THREE LAKES... RHINELANDER... STARKS... HARRISON... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MPC
Special weather statement, Aug 19, 1:27 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 127 PM CDT FRI AUG 19 2011 WIZ005-011-191930- FOREST-VILAS- 127 PM CDT FRI AUG 19 2011 ...STRONG STORMS DEVELOPING OVER FAR NORTHERN WISCONSIN THIS AFTERNOON... AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHWESTERN VILAS COUNTY... MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS 30 TO 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOULDER JUNCTION... LAND O LAKES... PHELPS... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:07 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 38 min |
| Aug 19, 2:43 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 27 min |
| Aug 19, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 53 min |
| Aug 19, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 53 min |
| Aug 19, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 39 min |
| Aug 19, 4:53 PM CDT | Tornado Warning | GRB | Marinette | 22 min |
| Aug 19, 5:02 PM CDT | Special Marine Warning | GRB | 88 min | |
| Aug 19, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 44 min |
| Aug 19, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Door | 28 min |
| Aug 19, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.